Acid reflux question

  1. I was told that I have acid reflux in August 2002. I was put on Zantac 75, 150mg 3 times a day. Recently, I have started having trouble swallowing....does this mean anything? My dr. isn't doing anything for me. What are the long term effects and how can you fix acid reflux?
    Sorry, I know this isn't ask-a-nurse, but I can't seem to get answers anywhere else!

    ~Emery
    •  
  2. 9 Comments

  3. by   OzNurse69
    .....go see a different doctor!! Jump up & down until you get some answers....
  4. by   P_RN
    You probably need a referral to a gastroenterologist. TELL your doctor to make you one.
  5. by   PowerPuffGirl
    My mother suffered from acid reflux for several years, and about a year ago she had the Stretta procedure done, which uses radiowaves to create thermal lesions on the LES, which creates some thick scar tissue and keeps the stomach acid where it belongs. She was pretty miserable for about 6 weeks, during the healing process, but since then, she's been able to go off all her meds, and has a happier quality of life.
  6. by   MishlB
    Have you had any tests done...upper GI? Might want to get another opinion.
  7. by   Emery
    I did have an upper GI done; thats how they found the reflux. I also had an ultra sound done. The dr. said she would send me to a GI specialist, but hasn't actually done it.
    I'm supposed to go to Thailand in a couple of months. I'm afraid that if I don't get it fixed, I'm going to have trouble over there, what with different food, water and all.
    I'm just so sick of the pushing and poking, with no answers! Its so painful!!
    Thanks for listening!

    ~Emery
  8. by   Sleepyeyes
    Oh geez! Emery!! Thailand!!!

    You couldn't pick a spicier menu!!

    Bring some noshes to tide you over. Much as I love spicy food, after 3 days of it, I was never so happy in my life to see a short stack of pancakes!!

    Good luck!!
  9. by   PennyLane
    Trouble swallowing could be from scar tissue building up in the espophagus. I've had acid reflux for more than two years. If you're still having trouble on Zantac, you need a stronger medication. Zantac doesn't do diddly-squat for me. In fact, I may have to have the fundo...whatever operation to correct the problem.

    Go see a gastroenterologist. I was in so much pain before I saw one, I ended up in the ER one night and they gave me a shot of demerol. As soon as I started taking aciphex, a medication that stops acid production, I felt better that day.

    You may also want to try taking Gaviscon, an over-the-counter medication until you see the gastro dr.

    Feel better, and make sure you go before you leave for Thailand!!!
  10. by   VickyRN
    Just a thought--possibly a hiatal hernia? Is your dysphagia intermittent?
  11. by   Emery
    well, I don't know what that means exactly, but would you have seen it on an upper GI?

close